American Journal of Applied Mathematics and Statistics
ISSN (Print): 2328-7306 ISSN (Online): 2328-7292 Website: http://www.sciepub.com/journal/ajams Editor-in-chief: Mohamed Seddeek
Open Access
Journal Browser
Go
American Journal of Applied Mathematics and Statistics. 2016, 4(1), 9-15
DOI: 10.12691/ajams-4-1-2
Open AccessArticle

Properties of Doubly-Truncated Fréchet Distribution

Salah H Abid1,

1Mathematics Department, Education College, Al-Mustansiriya University, Baghdad, Iraq

Pub. Date: January 27, 2016

Cite this paper:
Salah H Abid. Properties of Doubly-Truncated Fréchet Distribution. American Journal of Applied Mathematics and Statistics. 2016; 4(1):9-15. doi: 10.12691/ajams-4-1-2

Abstract

The truncated distributions has been widely studied, primarily in life-testing and reliability analysis. Most work has assumed an upper bound on the support of the random variable, i.e. the space of the distribution is (0, d). We consider a doubly-truncated Fréchet random variable restricted by both a lower (c) and upper (d) truncation point. We provide forms for the density, cumulative distribution function (CDF), hazard function, characteristic function, rth raw moment, mean, mode, median, variance, skewness, kurtosis, Shannon entropy function, relative entropy and quantile function. We also consider the generating issues. This paper deals also with the determination of R = P[Y < X] when X and Y are two independent doubly truncated Fréchet distributions (DTFD) with different scale parameters, different shape parameters but the same truncations parameters. Different methods to estimate doubly truncated Fréchet distribution parameters are studied, Maximum Likelihood estimator, Moments estimator, Percentile estimator, least square estimator and weighted least square estimator. An empirical study is conducted to compare among these methods.

Keywords:
doubly truncated Fréchet distribution Percentile estimator hazard function characteristic function Shannon entropy relative entropy P[Y < X]

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  Abid S (2014). The fréchet stress-strength model. International Journal of Applied Mathematical Research, 3 (3) (2014) 207-213.
 
[2]  Abid S, Hassan H (2015). Some Additive Failure Rate Models Related with MOEU Distribution. American Journal of Systems Science 2015, 4(1): 1-10.
 
[3]  Harlow DG (2002). Applications of the Frechet distribution function. International Journal of Material and product technology, 5(17):482-495.
 
[4]  Kao J (1959).A graphical estimation of mixed Weibull parameters in life testing electron tubes., Technometrics, 1, 389-407.
 
[5]  Mann N, Schafer R and Singpurwalla N (1974) .Methods for Statistical Analysis of Reliability and Life Data., New York, Wiley.
 
[6]  Morales F (2005). Estimation of Max-Stable Processes Using Monte Carlo Methods with Applications to Financial Risk Assessment. PhD dissertation, University of North Carolina, USA.
 
[7]  Mubarak M (2011). Parameter estimation based on the Frechet progressive type II censored data with binomial removals. International Journal of Quality, Statistics and Reliability, 2012, Article ID 245910.
 
[8]  Nadarajah S, Kotz S (2008). Sociological models based on Frechet random variables. Quality and Quantity, 42:89-95.
 
[9]  Pehlivan A, Vuong Q (2011). International Trade and Supply Function Competition. Working paper, Department of Economics, Bilkent University, Turkey.
 
[10]  Swain J, Venkatraman S and Wilson J (1988).Least squares estimation of distribution function in Johnson's translation system., Journal of Statistical Computation and Simulation, 29, 271-297.
 
[11]  Zaharim A, Najid SK, Razali AM, Sopian K (2009). Analyzing Malaysian wind speed data using statistical distribution. In Proceedings of the 4th IASME / WSEAS International conference on Energy and Environment. University of Cambridge, February, 24-26.